Arkansas, 2012

Wildfire in Arkansas, June 19 to 27, 2012

June 19 to 27, 2012 · NWS LZK · 1 event in 1 county or zone

The Shelterwood 149 Fire burned 685 acres in the Ouachita National Forest. 75 miles north- northeast of Sims.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Shelterwood 149 Fire burned 685 acres in the Ouachita National Forest. This fire was located in Montgomery County, in the Government Hill area about 2.75 miles north- northeast of Sims. The origin of the fire was determined to be lightning. No structures were lost.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 19, 1:48 PM CST, 27 minutes earlier.

Area forecast discussion, Jun 19, 1:48 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CDT TUE JUN 19 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SOME GULF MOISTURE MAKING IT FROM EAST TEXAS INTO MAINLY
SOUTHWEST ARKANSAS THIS AFTERNOON. THIS IS LEADING TO
ISOLATED SHOWERS...WHICH WILL CONTINUE INTO THIS EVENING
BEFORE DISSIPATING.

THE NEXT CHANCE OF RAIN...ALBEIT A SMALL ONE...WILL
COME ON THURSDAY. A RIDGE OF HIGH PRESSURE WILL BUILD
OVER THE ROCKIES...AND THIS WILL ESTABLISH A NORTHWEST
WIND FLOW ALOFT. A WEAK COLD FRONT WILL RIDE THE FLOW
INTO THE REGION...AND WILL TRIGGER HIT AND MISS
THUNDERSTORMS.

OTHERWISE...THE HIGH IN THE ROCKIES WILL ADVANCE INTO THE
PLAINS...AND WILL BRING A MOSTLY DRY PERIOD WITH AT/ABOVE
NORMAL TEMPERATURES.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
HIGH PRESSURE WILL CONTINUE OVER THE AREA FOR MOST OF THE PERIOD.
HOWEVER...IT IS EXPECTED TO SHIFT SLIGHTLY WEST BY TUESDAY. THE HIGH
WILL KEEP THE FORECAST DRY UNTIL IT SHIFTS TO THE WEST. A COLD FRONT
WILL BE ABLE TO SLIP INTO ARKANSAS FROM THE NORTH. INCLUDED A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY ALONG THIS FRONT.
TEMPERATURES SHOULD BE SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED
PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  92  69  93 /  10  10  10  10
CAMDEN AR         71  92  68  95 /  20  10  10  10
HARRISON AR       70  91  68  91 /   0  10  10  30
HOT SPRINGS AR    73  92  70  94 /  20  10  10  10
LITTLE ROCK   AR  72  93  71  95 /  10  10  10  10
MONTICELLO AR     71  92  70  96 /  20  10  10  10
MOUNT IDA AR      70  90  67  92 /  20  10  10  10
MOUNTAIN HOME AR  69  93  68  92 /   0  10  10  30
NEWPORT AR        72  93  71  93 /  10  10  10  10
PINE BLUFF AR     71  93  70  95 /  10  10  10  10
RUSSELLVILLE AR   71  95  68  94 /  10  10  10  20
SEARCY AR         71  93  69  95 /  10  10  10  10
STUTTGART AR      72  92  71  95 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...46 / LONG TERM...51
Hazardous weather outlook, Jun 19, 4:00 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 19 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTH
AND SOUTHWEST SECTIONS OF THE FORECAST AREA THIS AFTERNOON WITH ANY
ACTIVITY DISSIPATING AFTER SUNSET. WHILE A STRONG STORM OR TWO WITH
GUSTY WINDS CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

AN ISOLATED AFTERNOON TO EVENING THUNDERSTORM WILL BE POSSIBLE OVER
ARKANSAS THROUGHOUT THE PERIOD. HOWEVER...THE OVERALL THREAT FOR ANY
STRONG TO SEVERE STORMS IS VERY LOW.

TEMPERATURES WILL BEGIN TO SLOWLY INCREASE AS THE PERIOD PROGRESSES
WITH HUMIDITY ALSO CREEPING UPWARD. THE COMBINATION OF HEAT AND
HUMIDITY WILL PRODUCE HEAT INDICES NEAR OR SLIGHTLY ABOVE ONE
HUNDRED DEGREES LATE IN THE WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Montgomery

When
June 19, 2:15 PM CST to June 27, 3:00 PM CST
Where
Montgomery forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380528.